Alert archive / Montana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 49, NWS Billings, MT
NWS Billings, MT issued this severe thunderstorm warning at Jul 9, 2016, 9:33 PM MDT for Custer County, Fallon County, Montana. It was in force for 72 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2016, 9:33 PM MDT (03:33 UTC)
- Expired
- Jul 9, 2016, 10:45 PM MDT
- In force
- 72 min
- Issued by
- NWS Billings, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Custer County, MT, Fallon County, MT
The radar
The Glasgow radar (KGGW), 237 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 10:30 PM MDT | TSTM WND DMG | Plevna, MT | MODERATE SIZED TREE UPROOTED FROM STRONG GUSTY WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.6 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2334 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
038
WUUS55 KBYZ 100333
SVRBYZ
MTC017-025-100445-
/O.NEW.KBYZ.SV.W.0049.160710T0333Z-160710T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
933 PM MDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FALLON COUNTY IN SOUTHEASTERN MONTANA...
EAST CENTRAL CUSTER COUNTY IN SOUTHEASTERN MONTANA...
* UNTIL 1045 PM MDT
* AT 933 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 24 MILES WEST OF
BAKER...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BAKER...PLEVNA...ISMAY...WESTMORE AND OLLIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4619 10501 4654 10502 4654 10499 4657 10498
4657 10486 4661 10485 4661 10473 4666 10473
4666 10461 4668 10460 4668 10442 4667 10442
4667 10436 4664 10435 4664 10404 4623 10404
TIME...MOT...LOC 0333Z 246DEG 28KT 4645 10477
HAIL...1.00IN
WIND...60MPH
$$
WALSH3 follow-up statements
865
WWUS55 KBYZ 100358
SVSBYZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
958 PM MDT SAT JUL 9 2016
MTC017-100407-
/O.CAN.KBYZ.SV.W.0049.000000T0000Z-160710T0445Z/
CUSTER MT-
958 PM MDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CUSTER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4620 10489 4631 10488 4632 10491 4648 10491
4649 10473 4666 10473 4666 10461 4668 10460
4668 10442 4667 10442 4667 10436 4664 10435
4664 10404 4623 10404
TIME...MOT...LOC 0357Z 231DEG 20KT 4640 10465
$$
MTC025-100445-
/O.CON.KBYZ.SV.W.0049.000000T0000Z-160710T0445Z/
FALLON MT-
958 PM MDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR FALLON COUNTY...
AT 957 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES WEST OF
BAKER...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BAKER...PLEVNA...WESTMORE AND OLLIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4620 10489 4631 10488 4632 10491 4648 10491
4649 10473 4666 10473 4666 10461 4668 10460
4668 10442 4667 10442 4667 10436 4664 10435
4664 10404 4623 10404
TIME...MOT...LOC 0357Z 231DEG 20KT 4640 10465
HAIL...1.00IN
WIND...60MPH
$$
WALSH038
WWUS55 KBYZ 100425
SVSBYZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1025 PM MDT SAT JUL 9 2016
MTC025-100445-
/O.CON.KBYZ.SV.W.0049.000000T0000Z-160710T0445Z/
FALLON MT-
1025 PM MDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR NORTHEASTERN FALLON COUNTY...
AT 1023 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF BAKER...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BAKER...PLEVNA AND OLLIE.
RADAR HAS INDICATED WEAK ROTATION SOUTHWEST OF BAKER. A BRIEF TORNADO
COULD BE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4621 10455 4633 10459 4646 10459 4668 10460
4668 10442 4667 10442 4667 10436 4664 10435
4664 10404 4623 10404
TIME...MOT...LOC 0423Z 246DEG 28KT 4648 10438
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
WALSH750
WWUS55 KBYZ 100444
SVSBYZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1044 PM MDT SAT JUL 9 2016
MTC025-100453-
/O.EXP.KBYZ.SV.W.0049.000000T0000Z-160710T0445Z/
FALLON MT-
1044 PM MDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FALLON COUNTY
WILL EXPIRE AT 1045 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4621 10455 4633 10459 4646 10459 4668 10460
4668 10442 4667 10442 4667 10436 4664 10435
4664 10404 4623 10404
TIME...MOT...LOC 0441Z 246DEG 28KT 4648 10438
$$
WALSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 9:15 PM MDT, 18 minutes earlier.
Area forecast discussion, Jul 9, 9:15 PM MDT, 18 minutes before
Area Forecast Discussion
National Weather Service Billings MT
915 PM MDT SAT JUL 9 2016
.UPDATE...
Weak shortwave in SW flow aloft has produced a fair amount of
convection this evening, none of it severe, but with lightning
that has ignited some additional wildfires. Over the next few
hours we should see activity diminish in our east and become more
focused in our west later tonight in response to RRQ jet
divergence and some mid level frontogenesis as next shortwave
emerges from the great basin. Have adjusted pops for the remainder
of the night to account for these expected trends, giving our far
west the highest probabilities after 09z. Approaching deep upper
low along the Pac coast will bring a risk of severe storms
tomorrow, especially across our east. JKL
&&
.SHORT TERM...valid for tonight and Sun...
Strong jet was rounding the pacific low this afternoon. The low
was spinning off the WA coast per water vapor imagery. A piece of
the jet will move NE into NW MT tonight bringing upper divergence
to the area. Upper divergence and diffluence will continue over
the area into Sunday night as the main jet noses into W WY. At 500
mb, vorticity will increase over the area, especially in the W,
through Sunday. The low will move over the area Sun. night with
strong q-vector convergence crossing the region.
The best moisture will be over the W tonight supporting the best
chances for precipitation behind a weak cold front. While no
substantial CAPE is expected tonight, the SREF did show a good
probability of 40 kt of effective bulk shear, so some storms could
be strong to severe again. A stronger front will move into SE MT
by late Sunday. Models differed on the QPF placement and frontal
timing. The GFS moves the front out by 03Z Mon., while the WRF
waits until 06z. The ECMWF moves the front out before 00Z Monday.
On Sun., the best chances for MUCAPES above 1000 j/kg will be E of
KBIL, with the highest chances over the NE zones. Effective bulk
shear will reach 50 kt based on the SREF. The MUCAPES and shear
will fade ENE with time Sun. night. Precipitable waters will range
from /0.75/ inches W to /1.25/ inches NE on Sunday. Based on the
above, will use a model blend for Sun. PoPs. GFS Bufkit soundings
continued to show a cap on Sun., especially over the E. Given the
above, the cap should get broken late in the afternoon or evening.
The best chances for severe weather with large hail and damaging
winds will be E of KBIL and the remainder of the area will have
mainly a damaging wind threat from any severe storms. Regarding
fire weather concerns ahead of the front, the SREF has a tight
gradient of less than 20 percent RH probabilities right over SE
MT, leading to low confidence as to where the lowest RH's will be
located. This makes sense given the uncertainties in frontal
timing. Will continue the strongly worded headline in the FWF. The
high PoPs for Sun. night were in good shape given the good
dynamics and decent moisture. 700 mb temperatures still fall below
zero degrees C over the western mountains, bringing a chance of
snow to elevations above 8500'. Arthur
.LONG TERM...valid for Mon...Tue...Wed...Thu...Fri...Sat...
Monday and Tuesday continue to look blustery and rainy as the low
pressure system is slow to move into the northern plains. Models
are showing a good area of wrap around precip slowly moving across
the area Monday into Tuesday midday. Also with the precip, winds
continue to look gusty across much of the area. Have not really
made any changes with models consistently showing the same
general pattern.
Through the rest of extended, the flow becomes zonal to weakly
northwesterly. This will lead to generally seasonal temperatures,
and mostly dry conditions across the plains. The flow will be
dirty with some weak energy moving through, so have some kept some
PoPs, over the mountains. A shortwave will move through towards
the end of the week, which will increase the chance of rain across
the area. Reimer
&&
.AVIATION...
VFR conditions will prevail tonight and Sunday. Gusty erratic
thunderstorm winds of 30-40 kts will end by midnight. On Sunday,
there is an increased potential of showers and thunderstorms
across the region, with local MVFR, and perhaps some severe
storms from KBIL eastward. Mountains will become frequently
obscured late tonight and Sunday. JKL
&&
.PRELIMINARY POINT TEMP/POPS...
Sun Mon Tue Wed Thu Fri Sat
-----------------------------------------------------------
BIL 062/078 054/071 053/081 056/083 056/084 056/085 058/085
38/T 87/T 11/U 22/W 11/B 12/T 22/W
LVM 054/076 048/067 043/077 045/080 045/082 046/083 048/083
79/T 88/T 22/T 22/W 12/T 22/T 22/T
HDN 059/082 052/074 051/082 054/084 054/086 055/087 056/087
26/T 86/T 21/U 11/B 11/B 12/T 22/W
MLS 064/084 057/073 056/080 056/083 057/086 058/086 059/087
54/T 76/T 52/T 11/B 11/B 12/T 22/T
4BQ 062/091 057/075 055/082 056/084 056/087 057/088 059/088
42/T 44/T 21/N 11/B 12/T 22/T 22/T
BHK 063/090 057/074 053/077 052/080 053/083 054/084 056/084
35/T 53/T 52/T 11/B 12/T 22/T 22/T
SHR 056/085 051/074 049/081 050/083 051/086 052/086 053/086
24/T 54/T 11/U 11/B 12/T 22/T 22/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...None.
WY...None.
&&
weather.gov/billingsHazardous weather outlook, Jul 9, 3:20 PM MDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 320 PM MDT SAT JUL 9 2016 MTZ028>042-056>058-063>068-WYZ098-099-101130- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIGHORN MOUNTAINS-SHERIDAN FOOTHILLS- 320 PM MDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH WIND GUSTS TO 60 MPH AND QUARTER-SIZED HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONGER WEATHER SYSTEM IS EXPECTED TO MOVE THROUGH THE REGION BEGINNING SUNDAY...BRINGING INCREASING SHOWER AND THUNDERSTORM CHANCES. SOME STORMS MAY BE STRONG TO SEVERE SUNDAY AFTERNOON AND EVENING. HOT AND DRY CONDITIONS WITH A COLD FRONTAL PASSAGE WILL AFFECT SOUTHEAST MONTANA SUNDAY AFTERNOON INTO SUNDAY EVENING POSSIBLY CREATING DANGEROUS FIRE CONDITIONS. COOLER TEMPERATURES WITH POSSIBLE SNOW WILL AFFECT THE HIGH ELEVATIONS SUNDAY NIGHT INTO MONDAY MORNING...THIS INCLUDES THE BEARTOOTH PASS. STAY UP-TO-DATE ON THIS WEATHER SITUATION WITH THE LATEST FORECASTS.
In the hours before
Local storm report, Jul 9, 4:08 PM MDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
408 PM MDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST 19 ESE BROADUS 45.37N 105.04W
07/08/2016 M60.00 MPH POWDER RIVER MT TRAINED SPOTTER
OBSERVER DESCRIBED WINDS AS VIOLENT AND COULD NOT STAND
AGAINST THEM.
&&
VLSSpecial weather statement, Jul 9, 4:28 PM MDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
428 PM MDT SAT JUL 9 2016
MTZ040-041-064>068-092330-
BEARTOOTH FOOTHILLS MT-CRAZY MOUNTAINS MT-
ABSAROKA/BEARTOOTH MOUNTAINS MT-NORTHERN SWEET GRASS MT-
LIVINGSTON AREA MT-NORTHERN PARK MT-PARADISE VALLEY MT-
428 PM MDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY...
AT 428 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LIVINGSTON...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...CLYDE PARK...CHICO HOT SPRINGS...SPRINGDALE...
PINE CREEK...EMIGRANT...CHICO AND MC LEOD.
LAT...LON 4535 11104 4535 11092 4552 11092 4552 11086
4558 11086 4559 11080 4613 11079 4619 11077
4618 11030 4621 11028 4621 11007 4515 11000
4515 11104
TIME...MOT...LOC 2228Z 240DEG 27KT 4563 11062
WALSHSpecial weather statement, Jul 9, 6:55 PM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 655 PM MDT SAT JUL 9 2016 MTZ031-032-100200- NORTHERN ROSEBUD MT-CUSTER MT- 655 PM MDT SAT JUL 9 2016 ...SIGNIFICANT WEATHER ADVISORY... AT 655 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF COLSTRIP...MOVING NORTHEAST AT 45 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MILES CITY...ROSEBUD...HATHAWAY...GARLAND...CARTERSVILLE...MOON CREEK RANCH AND TWELVE MILE DAM. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4581 10643 4607 10676 4664 10605 4616 10545 TIME...MOT...LOC 0055Z 235DEG 38KT 4604 10651 WALSH
Special weather statement, Jul 9, 7:41 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
741 PM MDT SAT JUL 9 2016
MTZ030-057-100245-
TREASURE MT-NORTHERN BIG HORN MT-
741 PM MDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY...
AT 740 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF HARDIN...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HARDIN AND BIGHORN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4623 10701 4614 10701 4613 10694 4585 10694
4569 10765 4588 10789 4599 10776 4599 10767
4604 10767 4604 10752 4611 10747 4618 10747
4623 10721
TIME...MOT...LOC 0140Z 236DEG 26KT 4585 10765
WALSHSpecial weather statement, Jul 9, 8:09 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
809 PM MDT SAT JUL 9 2016
MTZ056-067-100300-
ABSAROKA/BEARTOOTH MOUNTAINS MT-RED LODGE FOOTHILLS MT-
809 PM MDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY...
AT 808 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF NORTHEAST ENTRANCE...OR 24 MILES EAST OF
MAMMOTH... MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COOKE CITY...SILVER GATE...MYSTIC LAKE AND ALPINE.
LAT...LON 4514 11037 4554 10997 4550 10991 4548 10991
4547 10987 4547 10991 4545 10993 4541 10988
4535 10990 4541 10983 4539 10974 4532 10962
4527 10966 4530 10960 4513 10933 4500 10968
4500 10999 4505 11001 4503 11006 4503 11041
TIME...MOT...LOC 0208Z 235DEG 37KT 4504 11021
WALSHSpecial weather statement, Jul 9, 8:56 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
856 PM MDT SAT JUL 9 2016
MTZ032-033-100400-
FALLON MT-CUSTER MT-
856 PM MDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY...
AT 856 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 34
MILES SOUTH OF TERRY...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PLEVNA...ISMAY...WESTMORE...LOCATE...MIZPAH AND KNOWLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4614 10445 4613 10451 4614 10452 4614 10494
4611 10494 4612 10528 4650 10531 4654 10513
4654 10499 4657 10498 4657 10486 4661 10485
4661 10473 4666 10473 4666 10461 4669 10458
4669 10447
TIME...MOT...LOC 0256Z 241DEG 18KT 4631 10513
WALSHThe office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:55 PM MDT | Special Weather Statement | BYZ | Custer | 65 min |
| Jul 9, 7:41 PM MDT | Special Weather Statement | BYZ | Treasure | 64 min |
| Jul 9, 8:09 PM MDT | Special Weather Statement | BYZ | 51 min | |
| Jul 9, 8:56 PM MDT | Special Weather Statement | BYZ | Fallon | 64 min |
| Jul 9, 10:43 PM MDT | Special Weather Statement | BYZ | Fallon | 32 min |
| Jul 9, 11:45 PM MDT | Special Weather Statement | BYZ | Carbon | 45 min |
| Jul 10, 12:35 AM MDT | Special Weather Statement | BYZ | Carbon | 40 min |
| Jul 10, 10:29 AM MDT | Special Weather Statement | BYZ | Stillwater | 31 min |
| Jul 10, 1:49 PM MDT | Special Weather Statement | BYZ | Fallon | 41 min |
| Jul 10, 2:06 PM MDT | Severe Thunderstorm Warning | BYZ | Fallon | 54 min |
| Jul 10, 2:16 PM MDT | Special Weather Statement | BYZ | 59 min | |
| Jul 10, 2:34 PM MDT | Severe Thunderstorm Warning | BYZ | Big Horn, Powder River | 56 min |
| Jul 10, 2:38 PM MDT | Severe Thunderstorm Warning | BYZ | Fallon | 67 min |
| Jul 10, 2:48 PM MDT | Tornado Warning | BYZ | Fallon | 57 min |
| Jul 10, 2:56 PM MDT | Special Weather Statement | BYZ | Fallon | 64 min |
| Jul 10, 3:27 PM MDT | Severe Thunderstorm Warning | BYZ | Powder River | 41 min |
| Jul 10, 3:31 PM MDT | Severe Thunderstorm Warning | BYZ | Carter, Fallon | 34 min |
| Jul 10, 4:04 PM MDT | Special Weather Statement | BYZ | Carter | 56 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.